Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 2, 2007, 7:25 PM CDT for Hickory County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 7:25 PM CDT (00:25 UTC)
- Expired
- May 3, 2007, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Hickory County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:28 PM CDT | FLASH FLOOD | 2 W Preston, MO | HIGHWAY D BETWEEN NEMO AND 2W OF PRESTON IS CLOSED DUE TO WATER OVER ROADWAY. LOW WATER BRIDGE COMPLETELY UNDER WATER. |
| May 2, 8:20 PM CDT | FLASH FLOOD | 5 S Hermitage, MO | COUNTY ROAD 220 SOUTH OF HIGHWAY 254 AND HIGHWAY 64...WATER IS RISING OVER THE ROADWAY AND THE ROAD IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 030027
FFWSGF
MOC085-030630-
/X.NEW.KSGF.FF.W.0017.070503T0025Z-070503T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 130 AM CDT THURSDAY.
* AT 724 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. HIGHWAY D BETWEEN NEMO AND TWO MILES WEST PRESTON
IS COVERED WITH WATER AND CLOSED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...HERMITAGE...
WEAUBLEAU AND WHEATLAND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3806 9307 3790 9308 3790 9320 3779 9320
3781 9360 3790 9357 3792 9352 3807 9351
$$3 follow-up statements
000
WGUS73 KSGF 030128
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT WED MAY 2 2007
MOC085-030630-
/X.CON.KSGF.FF.W.0017.000000T0000Z-070503T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-
827 PM CDT WED MAY 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
HICKORY COUNTY...
AT 822 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. COUNTY ROAD 220 SOUTH OF HIGHWAYS 254 AND 64...WATER IS RISING
OVER THE ROADWAY AND THE ROAD IS CLOSED.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...HERMITAGE...
WEAUBLEAU AND WHEATLAND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3806 9307 3790 9308 3790 9320 3779 9320
3781 9360 3790 9357 3792 9352 3807 9351
$$
WISE000
WGUS73 KSGF 030337
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT WED MAY 2 2007
MOC085-030630-
/X.CON.KSGF.FF.W.0017.000000T0000Z-070503T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-
1034 PM CDT WED MAY 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
HICKORY COUNTY...
AT 1033 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
RUNOFF FROM EXCESSIVE RAINFALL EARLIER THIS EVENING WAS CONTINUING
TO PRODUCE FLASH FLOODING ACROSS THE WARNED AREA. HIGHWAY D BETWEEN
NEMO AND AND TWO MILES WEST OF PRESTON REMAINS CLOSED DUE TO WATER
OVER THE ROADWAYS...WITH A LOW WATER CROSSING BRIDGE COMPLETELY
UNDER WATER.
WHILE RAINFALL HAS ENDED FOR NOW...RUNOFF FROM THIS EXCESSIVE
RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY
EXPERIENCE FLASH FLOODING INCLUDE LOW LYING AREAS IN THE CITIES
OF...HERMITAGE...WEAUBLEAU AND WHEATLAND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3806 9307 3790 9308 3790 9320 3779 9320
3781 9360 3790 9357 3792 9352 3807 9351
$$
GAGAN000
WGUS73 KSGF 030626
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 AM CDT THU MAY 3 2007
MOC085-030631-
/X.EXP.KSGF.FF.W.0017.000000T0000Z-070503T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-
121 AM CDT THU MAY 3 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR HICKORY
COUNTY...
LOCAL LAW ENFORCEMENT REPORTS THAT THE FLOODING FROM EARLIER THIS
EVENING HAS ENDED.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
A FLOOD WATCH REMAINS IN EFFECT FOR THE REST OF TONIGHT.
LAT...LON 3806 9307 3790 9308 3790 9320 3779 9320
3781 9360 3790 9357 3792 9352 3807 9351
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:54 PM CDT, 31 minutes earlier.
Area forecast discussion, May 2, 6:54 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT WED MAY 2 2007
.DISCUSSION...
SLOW MOVING UPPER LOW CENTERED OVER SOUTHWESTERN MISSOURI WILL
CONTINUE TO INSTIGATE AREAS OF SHRA AND A FEW TSRA IN A VERY MOIST
AIRMASS. BETTER COVERAGE HAS BEEN CONFINED TO THE NW HALF OF THE
CWFA SO FAR THIS EVENING...HOWEVER ADDITIONAL DEVELOPMENT CAN BE
EXPECTED AREA WIDE AS A 25-30KT SOUTHWESTERLY LOW LEVEL JET CUT
ACROSS THE REGION.
THE HEAVIEST RAIN HAS ONCE AGAIN FOCUSED ON CENTRAL MISSOURI
COUNTIES...BRINGING STORM TOTAL AMOUNTS OVER THE PAST TWO DAYS TO
BETWEEN TWO AND FOUR INCHES. THE FLOOD WATCH WILL BE ALLOWED TO
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL MO...ALTHOUGH
WITH SUCH A MOIST AIRMASS IN PLACE HEAVY RAINFALL AND FLOODING IS
POSSIBLE AREA-WIDE WITH SLOW MOVING BANDS/AREAS OF SHRA/TSRA.
ADDITIONAL UPDATES TO POPS/WX WILL BE PERFORMED AS NEEDED BASED ON
RADAR TRENDS.
GAGAN
&&
.AVIATION...
FOR THE 00Z TAF PACKAGE...UPPER LOW WILL CONTINUE TO PLAGUE THE AREA
OVER THE NEXT 24 HOURS WILL VARIABLE CONDITIONS EXPECTED. FOR THE
EVENING HOURS...SHRA AND A FEW TSRA WILL CONTINUE TO ROTATE AROUND
AN AREA OF LOW PRESSURE CENTERED ROUGHLY NEAR JLN. RECENT RADAR
TRENDS INDICATE THAT THIS ACTIVITY HAS BEEN MORE SCATTERED COMPARED
TO THE BANDING AREAS OF SHRA/TSRA JUST TO THE NORTH. NEVERTHELESS...
IT APPEARS THAT AT LEAST A PASSING SHRA OR TWO WILL AFFECT THE JLN
AND SGF AERODROMES OVER THE NEXT FEW HOURS.
ATTENTION WILL TURN TO THE LOWERING OF CIG/VIS LEVELS FOR THE
OVERNIGHT HOURS...IN ADDITION TO THE SMATTERING OF SHRA. AFTER
LOOKING AT UPSTREAM OBS FROM LAST NIGHT...AS WELL AS THE MOST RECENT
FORECAST GUIDANCE...A LOWERING TO IFR CIGS AND MVFR VIS IS EXPECTED.
A POTENTIAL FOR LIFR CIGS REMAINS FOR THE SGF AERODROME AND WILL
REASSESS THIS POTENTIAL WITH THE 00Z SUITE OF GUIDANCE.
DURING THE DAY THURSDAY...STILL CANNOT RULE OUT SCATTERED SHRA GIVEN
VERY MOIST AIRMASS. AS THE UPPER LOW WEAKENS A BIT AND SHIFTS TO THE
EAST...CIGS/VIS SHOULD IMPROVE DURING THE LATE MORNING HOURS. IFR
CONDITIONS WILL GIVE WAY TO MVFR BY MIDDAY (VIS OUTSIDE OF SHRA
SHOULD IMPROVE TO VFR DURING THE MORNING). WITH SOME SUN
EXPECTED...SCATTERED TSRA CAN BE EXPECTED THURSDAY AFTERNOON AND
HAVE HANDLED WITH A VCTS AT THIS POINT.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR MOZ055>058-066>071-
077>081-083-088-089.
KS...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KSZ073-097-101.
WFO SGFHazardous weather outlook, May 2, 1:00 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 2 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS. DISCUSSION: A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA THROUGH TONIGHT. DUE TO THE VERY MOIST AIRMASS IN PLACE SOME AREAS COULD SEE SOME LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY THURSDAY AND AGAIN ON FRIDAY. TORRENTIAL DOWNPOURS RESULTING IN LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THUNDERSTORM HAZARDS. THUNDERSTORMS ARE POSSIBLE AGAIN AS EARLY AS MONDAY...BUT MORE SO ON TUESDAY OR WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, May 2, 3:23 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD CRESTLINE 37.17N 94.70W
05/02/2007 CHEROKEE KS BROADCAST MEDIA
SMALL STREAMS OUT OF THEIR BANKS. WATER COVERING TWO
LANES OF HIGHWAY 69.
&&
AFOSTERLocal storm report, May 2, 6:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 E CAMDENTON 38.01N 92.71W
05/02/2007 CAMDEN MO LAW ENFORCEMENT
A LOW WATER CROSSING ON WILLOW CREEK EAST OF CAMDENTON
WAS IMPASSABLE.
0415 PM FLASH FLOOD 7 SE CLIMAX SPRINGS 38.03N 92.96W
05/02/2007 CAMDEN MO LAW ENFORCEMENT
THE RED BIRD RANGE LOW WATER CROSSING BETWEEN THE CITIES
OF MACKS CREEK AND CLAIMAX SPRINGS WAS IMPASSABLE.
&&
WISELocal storm report, May 2, 6:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD ST. ELIZABETH 38.26N 92.27W
05/02/2007 MILLER MO EMERGENCY MNGR
HIGHWAY 52 NEAR ST. ELIZABETH CLOSED WITH A FOOT OF
FLOWING WATER OVER IT
&&
WISELocal storm report, May 2, 6:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD BRUMLEY 38.09N 92.49W
05/02/2007 MILLER MO EMERGENCY MNGR
HIGHWAY 42 BETWEEN BRUMLEY AND IBERIA CLOSED WITH SEVERAL
AREAS UNDER 6 INCHES OF FLOWING WATER
&&
GCLAYCOMLocal storm report, May 2, 6:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD BRUMLEY 38.09N 92.49W
05/02/2007 MILLER MO EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTS NEARLY ALL STREAMS AND
CREEKS IN THE COUNTY ARE OUT OF THEIR BANKS AND STILL
RAINING HARD.
&&
GCLAYCOMLocal storm report, May 2, 7:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 2 SW NEVADA 37.82N 94.38W
05/02/2007 VERNON MO LAW ENFORCEMENT
QUALL ROAD SOUTHWEST OF NEVADA WAS COVERED WITH WATER AND
IMPASSABLE.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:48 AM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| May 3, 4:36 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| May 3, 5:47 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.